How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

If a person takes 4 mgs./buprenorphine per day, what would

Customer Question

If a person takes 4 mgs./buprenorphine per day, what would be the normal free serum cardiac blood level readings for them? Would 2.5 buprenorphine and 5.4 norbuprenorphine be a lethal level, or a normal level for a daily user of bup.?
Submitted: 8 months ago.
Category: Medical
Expert:  Dr. David replied 8 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 8 months ago.

free serum cardiac blood level? there is no blood test called this.

why are you asking about these lethal levels?

taking 4mg of buprenorphine a day is not a high dose. doses up to 16mg can be used after 1-2 days.

Customer: replied 8 months ago.
I forgot to tell you the readings were in ng/mL, and were taken from blood serum. They were the results of my son's toxicology test after his recent death. Nothing but buprenorphine was found in his system. However, he had been out for the evening and his medicine was inside the house. Buprenorphine was the only foreign substance found in his system, so I have my doubts that he died from the bup. However, I need for someone to confirm that his levels were not high enough to kill him. They said it was totallly accidental. His doctor said she highly doubted that he overdosed on his medicine - just too hard to do.
Expert:  Dr. David replied 8 months ago.

his levels were not high enough to kill him

his doctors have told you as well they doubt that he overdosed on this medication.